Search the Community
Showing results for tags 'moclobemide'.
Found 3 results
jazzmugz posted a topic in Introductions and updatesHi all. Gotta start out with a big thanks to all the contributors here for both the wealth of advice and for the validation. I was taking moclobemide (reversible MAOI) for approx 3yrs, 300mg/day. I found it to be very effective and honestly would have stayed on it quite happily for the rest of my days. However, I recently emigrated from my home country to the US, where moclobemide isn’t available, and it seems there’s nothing even in the same class (RIMA) on the market. I tried a rapid taper at one point, and all was good until about 2mths after complete discontinuation when mood nose-dived... so I re-instated. But obviously I ran out at some point and ended up doing a rapid switch from moclobemide to bupropion, with no taper. I wanted bupropion because I’m not willing to take SSRIs... been there briefly way back in my early twenties and it was not good. I also read that it’s easier to withdraw from than most other ADs. Unfortunately I’m at about the 3mth mark and things ain’t good. I don’t know if it’s that bupropion doesn’t work for me (just gone up to 300mg/day) or if it’s just that it’s not able to mask the withdrawal effects from moclobemide, since it is acting on far fewer neurotransmitters than my brain is used to. Things also aren’t awesome in my personal life. There don’t seem to be many experiences of moclobemide withdrawal on here so I’ve no idea what’s going on or what to expect. At this stage I metaphorically want to set my life on fire and I’m afraid my marriage isn’t going to survive this, but your stories give me hope.
extremethinking posted a topic in Introductions and updatesHi, (this might be long, triggering, depressing or anxiety provoking, self loathing and more just wanted to give a heads up) I have not been in a good mental place since a young age but has got worse over time. I finished school and started to decline, still trying but eventually I guess I either succumbed or gave up, or maybe it was inevitable, but I pretty much became housebound ever since. It is not agoraphobia in the sense. I can and do leave the house, but it is rare and maybe 10mins a day. Main reason is Social anxiety, depression and just awful self esteem. I don't want to self loathe, I know people have it much worse and still fight day to day. I respect that honestly. So on to medication, I have been on 5 SSRI's, 2 TCA's, 2 SNRI, 2 MAOI. These are the only prescribed drugs I've been on. Without going into each specific one most of them have done little. Some did help. but I was young, came off them and didn't realise till months later they were helping. I have made a mess of my medication history for not sticking to all of them long enough or at high enough doses or taking them for granted when a few may have helped. I had the most success with MAOI, Nardil. I was on it for 6 months, it was not a cure but it has been the best thing I have tried. Motivated, less depressed, slightly less anxiety. Unfortunately it felt like it was becoming less effective (or so I thought) and the GP did blood tests and it raised my live enzymes to dangerous levels, so he said either reduce dose or come off. I did, quite quickly and although my original symptoms returned, I did not have withdrawal symptoms or discontinuation syndrome. I am grateful for that. Decided to try another MAOI Moclobemide. Psych said it is weaker than Nardil and does not reach as broad or deeply on neurotransmitters as Nardil does, so might not be potent enough I but gave it a shot. it is known to be one of the least toxic AD's, decent side effect profile etc despite it being a MAOI. There really is not a lot of bad information to find on it online. Most information you get is that is was like a sugar pill or incredibly weak I begin taking the Moclobemide. Start on the smallest dose. first few days are fine, no sides. A week in I began feeling pretty numb. I'm also not surrounded by people or responsibilities like working, but I'm feeling pretty bad. I just accept its initial feeling and try to power through. It doesn't change and I begin to feel worse, more numb, just bad. Again I told myself I need to give it more time, but it comes to a point that you cannot. Too much. So after thinking a lot, I decide I need off. I stopped the medication cold turkey. I thought its low dose, only been 14 days and its a med that is deemed 'mild' . So that was my reasoning. towards the end and the 7 days its been since stopping (feels like a month) well I don't know, I want to say hell but that could mean anything to anyone its so relative. Lets just say I feel like I'm in a constant bad trip but without the hallucinations. All I can think about is death. Not wanting to die, but how everything is an illusion. Any sense of meaning, joy, love, pain means nothing. Its not even real. Once I die, its all over. All I can think about is this 24/7. I'm crying most hours of the day. I feel like I've opened Pandora's box or been unplugged from the Matrix and the reality is living hell. I want to go back but I cant. I have spoken to the GP . All they said is we can book you in to see your Psych and start therapy in 2 months. That is a long time. I understand resources are finite and I am not priority, but still... I have a small bit of hope that this is not permanent, its just meds, it will go away. I'm not even sure it is, I feel it has unlocked some deep existential depression and I cant put it back. I do not feel suicidal, although if it does get worse and I keep thinking/feeling like this I don't see how it wont end in death. And if it doesn't, everything eventually ends in death anyway so it would just be a delay or temp fix if things got better...this is my way of thinking now. I think about my family and their death, how they will have never existed, how memory ceases to exist, growing old and decaying. All the time. Every hour, when I distract myself it still at the forefront. it is like a demon is my mind and it has decided it wants to stay. I thought my depression was bad before and not leaving the house & having no life was bad. But this seems to be on a whole differently level, like something humans are not meant to even think about or experience. All of this from Moclobemide, low dose, 2 weeks. It just goes to show how everybody reacts differently and how complex the interaction of biology is with chemicals. I went cold turkey on the highest dose Paxil and felt nothing ( and I know many have suffered with Paxil withdrawals, very badly). It is a weird feeling that you are slowly seeping into insanity but being aware of it at the same time but being not able to stop it. I hope to give an update on this in time. I wish everyone well and thank you for taking the time to read this.
mod note added: For US physicians, the use of MAOIs has long been restricted to phenelzine, tranylcypromine, and isocarboxazid, with most prescriptions being written for phenelzine. ... Outside the USA, physicians have long had access to the reversible MAOI moclobemide which also lacks dietary restrictions. (nih.gov.articles) Moclobemide (sold as Amira, Aurorix, Clobemix , Depnil and Manerix) is a reversible inhibitor of monoamine oxidase A (RIMA) drug primarily used to treat depression and social anxiety. (wikipedia) I've been taking 300mgs of Moclobemide for the last 25yrs, long time I know. I was prescribed it for anxiety at a time when I was struggling badly with anxiety and agoraphobia that I've had for most of my adult life. I also take 20mgs of Chlordiazepoxide, brand name Librium, which I don't think is prescribed for anxiety these days and is similar to Valium I think. Last time I went to get my repeat prescription of my Moclobemide I was told there is a shortage of it and in fact 2 of the manufacturers have stopped production of it and I'm not sure when or if it's going to be available again. For that reason I thought maybe it would be good to either taper off completely or even just a bit. I did try tapering off back in 2005 and cut down half a pill every month. Was okay for the first few months but then started to feel like I had a constant flu type of headache which my GP said was all in my imagination. After 5mths I felt so bad I went back onto the full dose and after a month or so was back to normal again, so concluded that it was most likely due to tapering too quickly. For the last week I have been taking my normal dose of Moclobemide, which is 150mg in the morning and 150mg in the evening one day, then the next day I have been taking 150mg in the morning and 75mg in the evening. Having just read about only reducing by 10% at a time I realise I'm possibly tapering too much, unless my maths is out. I don't know that much about this med and my GP seems to know even less and I am waiting for a psych appointment but don't really have much confidence in their ability to help me as most people I know that come off meds seem to be weaned off very quickly. I'm also waiting to hear if I need eye surgery, which is something that is adding to my anxiety. I have a historic detached retina that last time I had checked out was told had progressed and may need surgery soon. As I suffer with agoraphobia I'm not even sure I've going to be able to get this surgery done and am even wondering if trying to taper at this point might be a bad idea, however I am also worried that if the supply of this med grinds to a halt here I would be in a worse situation. Feel very much between a rock and a hard place and would welcome any advice. Lyn